Kansas, 2022Winter Weather in Kansas, March 10 to 11, 2022
March 10 to 11, 2022 · NWS SGF · 3 events in 3 counties and zones
A storm system brought a band of snow to the area beginning during the evening hours of March 10th. The snow band continued overnight before gradually coming to an end from north to south during the early morning hours of March 11th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system brought a band of snow to the area beginning during the evening hours of March 10th. The snow band continued overnight before gradually coming to an end from north to south during the early morning hours of March 11th. Snowfall generally ranged from around 2 to 5 inches, with the highest accumulations across northern Bourbon County. Roads became snow covered during the evening into early morning hours, particularly during periods of moderate to heavy snow rates. Otherwise, road impacts became more minimal during the daylight hours on March 11th as snow ended. Numerous school closures took place on March 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 10, 5:14 PM CST, 46 minutes earlier.
Area forecast discussion, Mar 10, 5:14 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
514 PM CST Thu Mar 10 2022
Key Messages:
1. Winter Weather Advisory Tonight through Friday. Some travel impacts
are expected.
2. Widespread snowfall amounts ranging from a dusting to 3 inches
with pockets of 4 inches possible northwest of Interstate 44.
Highest amounts expected north of I-44 with slightly lesser
amounts southeast of I-44.
3. Bitterly cold temperatures for Friday night into Saturday
morning.
4. Much warmer next week.
.SHORT TERM...(This afternoon through Saturday)
Light snow was observed over portions of Vernon, St. Clair,
Benton, and Morgan counties this morning with some very low end
accumulations that occurred. This activity has since dissipated,
while the rest of the forecast area experienced a quiet weather
day. Temperatures over southern Missouri warmed into the 50s under
full sunshine.
This quiet weather will change tonight as snow finally expands
across the rest of extreme southeast Kansas and the Missouri
Ozarks. This widespread snowfall will continue through much of
Friday, before ending during the afternoon and evening hours.
Minor accumulations are expected ranging from 1 to 3 inches, with
pockets of 4 inches in some areas northwest of Interstate 44.
The morning commute to work and school will likely be impacted by
this activity for most areas. Far south central Missouri may not
receive the onset of light snow until slightly after the morning
commute.
As far as accumulations are concerned, NBM probabilities are
highest northwest of Interstate 44 for receiving up to 3 inches,
with pockets of 4 inches possible. For areas along and southeast
of Interstate 44, 1 to 3 inches are most likely. Even areas of
Howell, Oregon, and southern Shannon counties could receive 1 to 3
inches as lingering snow occurs a little after sunset Friday
evening. However, with snow mainly occurring during the daytime
hours, the high sun angle could limit accumulations.
As we progress into Friday night and Saturday morning, bitterly
cold temperatures will spread into the region with lows in the
single digits to lower teens. Wind chill values could fall below
zero at times for locations that get better wind speeds.
.LONG TERM...(Sunday through Wednesday)
A major pattern change is expected for the long term periods,
which will lead to much warmer temperatures next work week. But
prior to the big warmup, another upper level disturbance will
approach the region Monday and Monday night which should bring
some rain showers to the Ozarks. Temperatures will be warm enough
for all rain with no chances for wintry precipitation.
As Monday's system exits east of the Ozarks Tuesday into
Wednesday, south winds return bringing temperatures back into the
70s by Wednesday and Thursday. NBM 75th percentile has temperatures
reaching the low to mid 80s by Thursday, however, the upper zonal
pattern and lack of strong height rises would favor temps in the
70s.
There are no indications for temperatures falling below freezing
in the extended.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 513 PM CST Thu Mar 10 2022
For the 00z TAFS, frontal boundary has pushed through SGF and JLN
already with winds picking up out of the north. Ceilings will
continue to drop through the evening and should eventually see
some MVFR and then IFR overnight once the snow starts. Things will
take a bit longer in BBG with the lower ceilings and snow not
expected until Friday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 3 AM to 6 PM CST Friday for MOZ082-
083-090>098-101>106.
Winter Weather Advisory until 3 PM CST Friday for MOZ055>058-
066>071-077>081-088-089.
KS...Winter Weather Advisory until 3 PM CST Friday for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...LindenbergHazardous weather outlook, Mar 10, 3:10 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
310 PM CST Thu Mar 10 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
310 PM CST Thu Mar 10 2022
...WINTER WEATHER ADVISORY...
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated snow risk.
DISCUSSION...
A winter storm will approach from the north tonight causing light
snow to develop and expand into the region. Through tonight,
minor accumulations of a dusting to 3 inches are possible
generally along and north of a line from Cassville to Round
Spring.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Snow will continue to spread southward through the rest of the
area Friday, ending from northwest to southeast by Friday
afternoon and evening. Slippery roads are possible. Total snow
accumulations of 1 to 3 inches are expected area wide, with
pockets of 4 inches northwest of Interstate 44.
Unseasonably cold temperatures will occur Friday through Saturday
morning. Wind chill values around zero are expected Friday night
into Saturday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Cramer
Winter Weather, Bourbon
- When
- March 10, 6:00 PM CST to March 11, 7:00 AM CST
- Where
- Bourbon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.855, -94.849 (the zone’s center; the record gives no point)
A band of snow moved through during the evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. The Devon CoCoRaHs station KS-BB-17 reported 5.0 inches of total snowfall.
Winter Weather, Crawford
- When
- March 10, 10:00 PM CST to March 11, 7:00 AM CST
- Where
- Crawford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.507, -94.852 (the zone’s center; the record gives no point)
A band of snow moved through during the late evening hours of March 10th into the early morning hours of March 11th. Roads became snow covered. The Cooperative Observer in Pittsburg reported a total snow accumulation of 3.0 inches.
Winter Weather, Cherokee
- When
- March 10, 11:00 PM CST to March 11, 8:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- Public
- Coordinates
- 37.169, -94.846 (the zone’s center; the record gives no point)
A band of snow moved through during the overnight hours of March 10th into the early morning hours of March 11th. Roads became snow covered. Widespread snowfall amounts between 1.5 and 3 inches occurred across the county, with the highest amounts across the the northern section of the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Missouri, March 10 to 11, 20223 injured · 27 events
- Heavy Snow and Winter Weather in Kansas, March 10, 202227 events
- Heavy Snow and Winter Weather in Kansas, March 10, 202220 events
- Extreme Cold in Wyoming, March 10, 202213 events
- Avalanche and Heavy Snow in New Mexico, March 10 to 11, 202210 events
- Heavy Snow in Missouri, March 10 to 11, 202210 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 10, 20227 events
- Winter Weather in Illinois, March 10 to 11, 20227 events
- Extreme Cold in Wyoming, March 10, 20225 events
- High Wind in California, March 10 to 12, 202270 kt wind · 5 events
- Winter Weather in Indiana, March 10 to 11, 20225 events
- Drought in Texas, March 10 to 23, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1002586, 1002588, 1002589.